Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 102, NWS Memphis, TN

May 27, 2008Clay County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 27, 2008, 4:49 PM CDT for Clay County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2008, 4:49 PM CDT (21:49 UTC)
Expired
May 27, 2008, 6:45 PM CDT
In force
116 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Clay County, AR

The radar

The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 272148
FFWMEG
ARC021-272345-
/O.NEW.KMEG.FF.W.0102.080527T2149Z-080527T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...

* UNTIL 645 PM CDT

* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIMMONS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3632 9006 3630 9005 3628 9006 3625 9012
      3621 9014 3620 9028 3630 9030 3634 9007
TIME...MOT...LOC 2149Z 180DEG 0KT 3625 9020

$$
1 follow-up statement
000 
WGUS74 KMEG 272312
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT TUE MAY 27 2008

ARC021-272345-
/O.CON.KMEG.FF.W.0102.000000T0000Z-080527T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-
612 PM CDT TUE MAY 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN CLAY COUNTY...

AT 612 PM CDT...DOPPLER RADAR ESTIMATES THAT 3 TO 5 INCHES OF 
RAINFALL HAS FALLEN ACROSS THE WARNED AREA OVER THE PAST 2 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RECTOR.

LAT...LON 3632 9006 3630 9005 3628 9006 3625 9012
      3621 9014 3620 9028 3630 9030 3634 9007
TIME...MOT...LOC 2312Z 180DEG 0KT 3625 9020

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:34 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 27, 3:34 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT TUE MAY 27 2008

.DISCUSSION...

POSSIBLE HEAVY RAINFALL...FLASH FLOODING...AND SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND THIS EVENING ARE THE MAIN CONCERNS.

LATEST MODELS WERE IN DECENT AGREEMENT FOR THE NEXT SEVERAL DAYS.
USED A BLEND OF THEM. DID NOT MAKE MAJOR CHANGES TO THE PREVIOUS FORECAST.

AT 330 PM CDT...HEAVY RAINFALL WITH NUMEROUS SHOWERS AND
THUNDERSTORMS WAS OCCURRING OVER NORTHEAST MISSISSIPPI.
ADDITIONAL WEAKENING SHOWERS WERE NEAR UNION CITY TENNESSEE.
TEMPERATURES RANGED FROM THE UPPER 60S NEAR SAVANNAH TENNESSEE WHERE
RAIN HAS COOLED THE AIR TO THE UPPER 80S NEAR TUNICA MISSISSIPPI.
SEVERAL WEAK MID LEVEL LOW PRESSURE DISTURBANCES/SHORT WAVES WERE
NEARBY AND A MAIN COLD FRONT WAS LOCATED FROM SOUTHWEST MISSOURI
TO SOUTHERN INDIANA.

THROUGH 10 PM CDT...MONITORING FOR POSSIBLE REDEVELOPMENT OF SHOWERS
AND STORMS WEST OF A UNION CITY TN TO CLARKSDALE MS LINE...
INCLUDING THE MEMPHIS AND JONESBORO AR AREAS. THESE AREAS HAVE
ESCAPED THE HEAVIEST RAINFALL AND SHOWERS/STORMS TODAY AS A COLD
POOL/STABLE AIR FROM A EARLIER DECAYING MCS MOVED THROUGH.
THESE AREAS HAVE BEEN EXPERIENCING A GOOD AMOUNT OF SUN OVER
THE PAST FEW HOURS...ALLOWING TEMPERATURES TO REBOUND.
WITH INSTABILITY FORECAST TO INCREASE WITH LIFTED INDICES FORECAST
IN THE -4 TO -8 RANGE...THINK REDEVELOPMENT WILL OCCUR WITH A FEW
STRONG TO SEVERE STORMS. ANY STORM WILL BE SLOW MOVING AND PULSE
TYPE WITH HEAVY RAINFALL AND DAMAGING WINDS THE MAIN HAZARDS.
NO CONVECTIVE WATCHES...SEVERE THUNDERSTORM OR FLASH FLOOD...ARE
ANTICIPATED AS ANY SEVERE/FLOODING POTENTIAL WILL BE LOCALIZED.
THESE STORMS SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING.

ACROSS THE REST OF THE MIDSOUTH....THINK THE CURRENT SHOWERS
AND STORMS OVER NE MS WILL CONTINUE TO WEAKEN AND PUSH EAST OF
THE FORECAST AREA...BUT STILL MAY DUMP ANOTHER INCH OR TWO
THIS AFTERNOON. BELIEVE RAIN SOAKED AREAS NEAR THE TN RIVER IN
WEST TN WILL NOT GET MUCH MORE HEAVY RAIN AS THE AIR HAS BEEN
WORKED OVER AND IS STABLE FROM TODAY/S SHOWERS AND STORMS.
REGARDLESS...SOME SHOWERS AND STORMS MAY DEVELOP THIS EVENING.

AFTER 10 PM CDT TONIGHT...THINK MOST...IF NOT ALL CONVECTION...
WILL DIE DOWN...ESPECIALLY WITH WEAK WINDS AND LACK OF A LOW
LEVEL JET TO IMPORT MOISTURE AND ADDITIONAL INSTABILITY.
THE SURFACE FRONT SHOULD SAG SOUTH INTO AREAS NORTH OF INTERSTATE
40 AFTER MIDNIGHT. FOG MAY BE A CONCERN IF SKIES CAN CLEAR...BUT
THINK DEVELOPMENT WILL BE LIMITED BY ABUNDANT CLOUD COVER.
LOWS TONIGHT WILL RANGE FROM THE LOWER 60S BEHIND THE FRONT TO THE
UPPER 60S ALONG AND SOUTH OF INTERSTATE 40.

WEDNESDAY...THINK RAIN COVERAGE/INTENSITY WILL BE MUCH LESS THAN
TODAY AND MAINLY CONFINED TO NORTH MISSISSIPPI AS THE COLD FRONT
CONTINUES MOVING SOUTH. SCALED BACK RAIN CHANCES IN MOST AREAS AS
LOW STRATUS CLOUDS BEHIND THE FRONT SHOULD KEEP THE AIR STABLE AND
LIMIT DEVELOPMENT OF SHOWERS AND STORMS...EXCEPT FOR PERHAPS NE MS
WHERE THE FRONT WILL BE SLOWER TO ARRIVE. A FEW STRONG STORMS WITH
HEAVY RAINFALL MAY OCCUR OVER NE MS...BUT THINK THE HEAVIEST STUFF
WILL BE FARTHER SOUTHEAST OVER CENTRAL ALABAMA. CLOUDS AND COOLER
AIR WILL KEEP TEMPERATURES DOWN AND MAINLY IN THE LOWER 80S.

WEDNESDAY NIGHT THROUGH FRIDAY...DRY CONDITIONS ARE FORECAST AS
HIGH PRESSURE BUILDS IN. TEMPERATURES WILL WARM BACK UP TO ABOVE
NORMAL VALUES BY FRIDAY WITH HIGHS NEAR 90. LOWS WILL MAINLY BE IN
THE 60S WITH HUMIDITY VALUES SLOWLY CLIMBING.

FRIDAY NIGHT THROUGH NEXT TUESDAY...LONG TERM MODELS ARE IN SOME
DISAGREEMENT WITH THE PLACEMENT OF FRONTS AND UPPER LEVEL RIDGES.
SEEMS LIKE THE ECMWF HAS BEEN MOST CONSISTENT...KEEPING THE UPPER
LEVEL RIDGE JUST WEST OF THE AREA. WITH THE DISCREPANCY IN THE
MODELS...KEPT THE PREVIOUS FORECAST OF LOW RAIN CHANCES AND ABOVE
NORMAL TEMPERATURES EACH DAY. THE SETUP OF NORTHWEST MID LEVEL
FLOW AND UNSTABLE AIR FROM SOUTHWEST LOW LEVEL WINDS MAY ALLOW
FOR MCS DEVELOPMENT...WHICH WOULD BRING POSSIBLE SEVERE WEATHER
AND HEAVY RAINFALL SOMETIME DURING THIS TIME FRAME.
TEMPERATURES APPEAR TO BE ON THE WARM SIDE AS WE ENTER JUNE
WITH HIGHS AROUND 90 AND LOWS IN THE 65 TO 70 DEGREE RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  82  67  86 /  50  30  10  10
MKL  66  81  63  85 /  50  30  10   0
JBR  66  81  63  85 /  40  20  10   0
TUP  68  82  67  86 /  50  50  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, May 27, 2:53 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT TUE MAY 27 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
253 PM CDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL MAY CAUSE ADDITIONAL FLASH FLOODING IN SOME
AREAS ACROSS THE MIDSOUTH THROUGH 10 PM CDT. ONE TO TWO INCHES OF
RAINFALL MAY OCCUR IN SOME LOCATIONS IN AN HOUR OR LESS.

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE ENTIRE MIDSOUTH THROUGH 10 PM CDT. DAMAGING WINDS IN EXCESS OF
60 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE POSSIBLE WITH ANY
THUNDERSTORMS THAT BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE BRIEFLY BE NEEDED IN A FEW LOCATIONS THROUGH
10 PM CDT TONIGHT...BUT WIDESPREAD ACTIVATION IS NOT ANTICIPATED.

MBS

In the hours before

Special weather statement, May 27, 1:33 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
133 PM CDT TUE MAY 27 2008

MSZ024-271900-
MONROE MS-
133 PM CDT TUE MAY 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EAST CENTRAL MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 50 MPH WINDS WAS LOCATED 3 MILES
SOUTH OF AMORY AT 133 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MONROE COUNTY...INCLUDING THE CITY OF AMORY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 200 PM CDT.
Local storm report, May 27, 1:34 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/27/2008                   DECATUR            TN   LAW ENFORCEMENT

            SEVERAL ROADS IN PARSONS AND THE NORTHERN PORTION OF
            DECATUR COUNTY AFFECTED.

0833 AM     FLASH FLOOD      SAVANNAH                35.22N 88.24W
05/27/2008                   HARDIN             TN   LAW ENFORCEMENT

            MANY STREETS IN SAVANNAH AND JUST TO THE WEST OF SAVANNAH
            HAVE WATER DEEP ENOUGH TO GO OVER THE BUMPERS OF CARS

0840 AM     FLASH FLOOD      LEXINGTON               35.65N 88.39W
05/27/2008                   HENDERSON          TN   FIRE DEPT/RESCUE

            AROUND 15 ROADS CLOSED DUE TO FLOODING IN LEXINGTON AND
            COUNTYWIDE.

0930 AM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/27/2008                   DECATUR            TN   LAW ENFORCEMENT

            MANY ROADS ACROSS DECATUR COUNTY ARE CLOSED DUE TO FLASH
            FLOODING INCLUDING MCKENZIE RD...BIBLE HILL RD...OLD
            PERRYVILLE RD...HWY 412 AND DAVIS MILL RD...AND TOMLIN
            CHAPEL RD.

1130 AM     FLASH FLOOD      OLIVE HILL              35.27N 88.03W
05/27/2008                   HARDIN             TN   POST OFFICE

            PORTION OF OLIVE HILL ROAD IMPASSABLE DUE TO HIGH WATER

1145 AM     FLASH FLOOD      MORRIS CHAPEL           35.32N 88.35W
05/27/2008                   HARDIN             TN   POST OFFICE

            SOME ROADS IN THE MORRIS CHAPEL AREA BECOMING IMPASSABLE
            DUE TO RISING WATER.

1240 PM     HAIL             2 N VERONA              34.22N 88.72W
05/27/2008  M0.75 INCH       LEE                MS   CO-OP OBSERVER

1241 PM     FLASH FLOOD      SAVANNAH                35.22N 88.24W
05/27/2008                   HARDIN             TN   LAW ENFORCEMENT

            MAJOR FLOODING IN AND NEAR SAVANNAH. THE CONTINUOUS HEAVY
            RAINFALL IS RESPONSIBLE FOR TREES COMING DOWN IN
            STRONG...BUT NOT SEVERE WINDS.

0100 PM     TSTM WND DMG     10 W CALHOUN CITY       33.86N 89.49W
05/27/2008                   CALHOUN            MS   LAW ENFORCEMENT

            LARGE TREE DOWN ON HWY 8...10 MILES W OF CALHOUN CITY

&&

DSV
Special weather statement, May 27, 1:38 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CDT TUE MAY 27 2008

MSZ015-016-023-271915-
LEE MS-PONTOTOC MS-CHICKASAW MS-
138 PM CDT TUE MAY 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES WEST OF HOULKA AT 138 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHICKASAW...LEE AND PONTOTOC COUNTIES...INCLUDING THE
CITIES OF OKOLONA AND VERONA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, May 27, 1:58 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CDT TUE MAY 27 2008

MSZ014>016-271930-
UNION MS-LEE MS-PONTOTOC MS-
158 PM CDT TUE MAY 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 50 MPH WINDS WAS LOCATED 3 MILES
SOUTHEAST OF NEW HARMONY AT 158 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE...PONTOTOC AND UNION COUNTIES...INCLUDING THE CITY OF
BALDWYN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 230 PM CDT.
Special weather statement, May 27, 2:37 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT TUE MAY 27 2008

MSZ009-272000-
PRENTISS MS-
237 PM CDT TUE MAY 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTH OF JUMPERTOWN AT 237 PM CDT...
MOVING EAST AT 14 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PRENTISS COUNTY...INCLUDING THE CITY OF BOONEVILLE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 300 PM CDT.
Local storm report, May 27, 3:06 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/27/2008                   DECATUR            TN   LAW ENFORCEMENT

            SEVERAL ROADS IN PARSONS AND THE NORTHERN PORTION OF
            DECATUR COUNTY AFFECTED.

0833 AM     FLASH FLOOD      SAVANNAH                35.22N 88.24W
05/27/2008                   HARDIN             TN   LAW ENFORCEMENT

            MANY STREETS IN SAVANNAH AND JUST TO THE WEST OF SAVANNAH
            HAVE WATER DEEP ENOUGH TO GO OVER THE BUMPERS OF CARS

0840 AM     FLASH FLOOD      LEXINGTON               35.65N 88.39W
05/27/2008                   HENDERSON          TN   FIRE DEPT/RESCUE

            AROUND 15 ROADS CLOSED DUE TO FLOODING IN LEXINGTON AND
            COUNTYWIDE.

0930 AM     FLASH FLOOD      PARSONS                 35.65N 88.12W
05/27/2008                   DECATUR            TN   LAW ENFORCEMENT

            MANY ROADS ACROSS DECATUR COUNTY ARE CLOSED DUE TO FLASH
            FLOODING INCLUDING MCKENZIE RD...BIBLE HILL RD...OLD
            PERRYVILLE RD...HWY 412 AND DAVIS MILL RD...AND TOMLIN
            CHAPEL RD.

1130 AM     FLASH FLOOD      OLIVE HILL              35.27N 88.03W
05/27/2008                   HARDIN             TN   POST OFFICE

            PORTION OF OLIVE HILL ROAD IMPASSABLE DUE TO HIGH WATER

1145 AM     FLASH FLOOD      MORRIS CHAPEL           35.32N 88.35W
05/27/2008                   HARDIN             TN   POST OFFICE

            SOME ROADS IN THE MORRIS CHAPEL AREA BECOMING IMPASSABLE
            DUE TO RISING WATER.

1240 PM     HAIL             2 N VERONA              34.22N 88.72W
05/27/2008  M0.75 INCH       LEE                MS   CO-OP OBSERVER

1241 PM     FLASH FLOOD      SAVANNAH                35.22N 88.24W
05/27/2008                   HARDIN             TN   LAW ENFORCEMENT

            MAJOR FLOODING IN AND NEAR SAVANNAH. THE CONTINUOUS HEAVY
            RAINFALL IS RESPONSIBLE FOR TREES COMING DOWN IN
            STRONG...BUT NOT SEVERE WINDS.

0100 PM     TSTM WND DMG     10 W CALHOUN CITY       33.86N 89.49W
05/27/2008                   CALHOUN            MS   LAW ENFORCEMENT

            LARGE TREE DOWN ON HWY 8...10 MILES W OF CALHOUN CITY

0242 PM     FLOOD            BOONEVILLE              34.66N 88.57W
05/27/2008                   PRENTISS           MS   BROADCAST MEDIA

            WTVA TELEVISION HAS REPORTED FLOODING ALONG HIGHWAY 145
            NEAR BOONEVILLE. A SECTION OF THE ROADWAY HAS BEEN
            REPORTED CLOSED DUE TO THE FLOODING.

&&

JLH

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.